Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 41, NWS Albuquerque, NM

October 7, 2013Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Oct 7, 2013, 3:23 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Oct 8, 2013, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 3:23 PM MDT (21:23 UTC)
In effect from
Oct 8, 2013, 12:00 PM MDT
Expired
Oct 8, 2013, 6:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2504 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS85 KABQ 072123
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT MON OCT 7 2013

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON FOR THE NORTHEAST
AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR THE 
NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITIES...

.A STRONG WEATHER SYSTEM MOVING INTO CALIFORNIA COMBINED WITH
DEEPENING LOW PRESSURE OVER EASTERN COLORADO WILL PRODUCE GUSTY
SOUTHWEST WINDS OVER THE NORTHEAST AND EAST CENTRAL PLAINS TUESDAY
AND WEDNESDAY AFTERNOONS...ALONG WITH THE NORTHEAST HIGHLANDS ON
WEDNESDAY. HUMIDITIES WILL DROP BELOW 15 PERCENT...CREATING
FAVORABLE CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON.

NMZ104-108-081400-
/O.UPG.KABQ.FW.A.0038.131008T1700Z-131009T0200Z/
/O.NEW.KABQ.FW.W.0041.131008T1800Z-131009T0000Z/
/O.NEW.KABQ.FW.A.0039.131009T1800Z-131010T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
323 PM MDT MON OCT 7 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT WEDNESDAY AFTERNOON. 

* AREA AND TIMING...NORTHEAST PLAINS AND EAST CENTRAL PLAINS
  TUESDAY MAINLY ALONG AND NORTH OF INTERSTATE 40. CRITICAL
  CONDITIONS DEVELOPING TUESDAY MIDDAY...CONTINUING THROUGH THE
  AFTERNOON...THEN QUICKLY IMPROVING BY EARLY EVENING. THESE SAME
  AREAS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
  AFTERNOON.

* 20 FOOT WINDS...INCREASING TO 25 MPH WITH GUSTS TO 35 MPH BY
  EARLY AFTERNOON...QUICKLY TAPERING OFF BY EARLY EVENING.
  STRONGER WINDS EXPECTED WEDNESDAY AFTERNOON WITH SUSTAINED
  SPEEDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. 

* RELATIVE HUMIDITY...FALLING TO 10 TO 15 PERCENT TUESDAY AND
  WEDNESDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-081400-
/O.NEW.KABQ.FW.A.0039.131009T1800Z-131010T0000Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
323 PM MDT MON OCT 7 2013

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. 

* AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL FIRE WEATHER
  CONDITIONS EXPECTED WEDNESDAY AFTERNOON. 

* 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH
  GUSTS OF 45 TO 50 MPH WEDNESDAY AFTERNOON. 

* RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT WEDNESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

40
3 follow-up statements
676 
WWUS85 KABQ 081309
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
709 AM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITIES...

.A STRONG WEATHER SYSTEM MOVING INTO CALIFORNIA COMBINED WITH
DEEPENING LOW PRESSURE OVER EASTERN COLORADO WILL PRODUCE GUSTY
SOUTHWEST WINDS OVER THE NORTHEAST AND EAST CENTRAL PLAINS
THIS AFTERNOON...AND AGAIN ON WEDNESDAY AFTERNOON. GUSTY WINDS
WILL EXPAND COVERAGE TO THE NORTHEAST HIGHLANDS WEDNESDAY AFTERNOON.
HUMIDITIES WILL DROP BELOW 15 PERCENT... CREATING FAVORABLE
CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON.

NMZ104-108-090000-
/O.CON.KABQ.FW.W.0041.131008T1800Z-131009T0000Z/
/O.CON.KABQ.FW.A.0039.131009T1800Z-131010T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
709 AM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY
AFTERNOON. 

* AREA AND TIMING...NORTHEAST PLAINS AND EAST CENTRAL PLAINS
  TUESDAY MAINLY ALONG AND NORTH OF INTERSTATE 40. CRITICAL
  CONDITIONS DEVELOPING MIDDAY TODAY...CONTINUING THROUGH THE
  AFTERNOON...THEN QUICKLY IMPROVING BY EARLY EVENING. THESE SAME
  AREAS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
  AFTERNOON.

* 20 FOOT WINDS...INCREASING TO 25 MPH WITH GUSTS TO 35 MPH BY 
  EARLY AFTERNOON...QUICKLY TAPERING OFF BY EARLY EVENING. 
  STRONGER WINDS EXPECTED WEDNESDAY AFTERNOON WITH SUSTAINED 
  SPEEDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* RELATIVE HUMIDITY...FALLING TO 10 TO 15 PERCENT TUESDAY AND 
  WEDNESDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-090000-
/O.CON.KABQ.FW.A.0039.131009T1800Z-131010T0000Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
709 AM MDT TUE OCT 8 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

* AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL FIRE WEATHER 
  CONDITIONS EXPECTED WEDNESDAY AFTERNOON. 

* 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH 
  WITH GUSTS OF 45 TO 50 MPH WEDNESDAY AFTERNOON. 

* RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT WEDNESDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

SHY
766 
WWUS85 KABQ 082114
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND
LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM WEDNESDAY AFTERNOON
FOR THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITIES...

.A STRONG WEATHER SYSTEM MOVING INTO CALIFORNIA COMBINED WITH
DEEPENING SURFACE LOW PRESSURE OVER EASTERN COLORADO WILL CONTINUE
TO PRODUCE GUSTY SOUTHWEST WINDS OVER THE NORTHEAST AND EAST
CENTRAL PLAINS THE REMAINDER OF THIS AFTERNOON...AND THEN AGAIN 
WEDNESDAY AFTERNOON. GUSTY WINDS WILL EXPAND IN COVERAGE TO THE
NORTHEAST HIGHLANDS WEDNESDAY AFTERNOON. HUMIDITIES WILL DROP
BELOW 15 PERCENT... CREATING FAVORABLE CRITICAL FIRE WEATHER
CONDITIONS EACH AFTERNOON.

NMZ104-108-090000-
/O.UPG.KABQ.FW.A.0039.131009T1800Z-131010T0000Z/
/O.NEW.KABQ.FW.W.0042.131009T1800Z-131010T0000Z/
/O.CON.KABQ.FW.W.0041.000000T0000Z-131009T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
314 PM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON IS NO LONGER IN EFFECT.

* AREA AND TIMING...NORTHEAST PLAINS AND EAST CENTRAL PLAINS
  THROUGH THE REMAINDER OF THIS AFTERNOON...THEN QUICKLY IMPROVING
  EARLY THIS EVENING. THESE SAME AREAS WILL EXPERIENCE CRITICAL
  FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON.

* 20 FOOT WINDS...25 MPH WITH GUSTS TO 35 MPH THE REMAINDER OF
  THIS AFTERNOON...QUICKLY TAPERING OFF EARLY THIS EVENING.
  STRONGER WINDS EXPECTED WEDNESDAY AFTERNOON WITH SUSTAINED
  SPEEDS AROUND 30 MPH WITH GUSTS AROUND 40 MPH.

* RELATIVE HUMIDITY...REMAINING AT 10 TO 15 PERCENT THIS AFTERNOON
  THEN 13 TO 18 PERCENT WEDNESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-090000-
/O.UPG.KABQ.FW.A.0039.131009T1800Z-131010T0000Z/
/O.NEW.KABQ.FW.W.0042.131009T1800Z-131010T0000Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
314 PM MDT TUE OCT 8 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON IS NO LONGER IN EFFECT.

* AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL FIRE WEATHER
  CONDITIONS EXPECTED BETWEEN NOON AND 6 PM WEDNESDAY AFTERNOON.

* 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH GUSTS
  OF 40 MPH WEDNESDAY AFTERNOON.

* RELATIVE HUMIDITY...BETWEEN 13 AND 18 PERCENT WEDNESDAY 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40
447 
WWUS85 KABQ 082355
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT TUE OCT 8 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM WEDNESDAY
AFTERNOON FOR THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.WHILE WINDS ARE EXPECTED TO CONTINUE DIMINISHING IN MOST AREAS
THIS EVENING...ANOTHER ROUND OF CRITICAL FIRE WEATHER IS EXPECTED
ON WEDNESDAY. A STRONG WEATHER SYSTEM MOVING INTO CALIFORNIA WILL
BE COMPLEMENTED BY DEEPENING SURFACE LOW PRESSURE OVER EASTERN
COLORADO. WINDS ALOFT WILL STRENGTHEN ON WEDNESDAY...AND WILL
GRADUALLY MIX TO THE SURFACE BY EARLY WEDNESDAY
AFTERNOON...PRIMARILY OVER THE NORTHEAST HIGHLANDS AND NORTHEAST
TO EAST CENTRAL PLAINS OF NEW MEXICO. IN ADDITION...HUMIDITY WILL
DROP BELOW 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS
WEDNESDAY AFTERNOON.

NMZ104-108-091400-
/O.EXP.KABQ.FW.W.0041.000000T0000Z-131009T0000Z/
/O.CON.KABQ.FW.W.0042.131009T1800Z-131010T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
555 PM MDT TUE OCT 8 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
WEDNESDAY. 

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY. 

* AREA AND TIMING...THE NORTHEAST PLAINS AND EAST CENTRAL PLAINS
  OF NEW MEXICO WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS
  AGAIN WEDNESDAY BETWEEN NOON AND 6 PM MDT.

* 20 FOOT WINDS...SUSTAINED AT 20 TO 30 MPH FROM THE SOUTH
  SOUTHWEST WITH OCCASIONAL GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...DROPPING TO 13 TO 18 PERCENT WEDNESDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-091400-
/O.CON.KABQ.FW.W.0042.131009T1800Z-131010T0000Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
555 PM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
WEDNESDAY. 

* AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL FIRE WEATHER 
  CONDITIONS EXPECTED BETWEEN NOON AND 6 PM WEDNESDAY AFTERNOON. 

* 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AT 30 MPH WITH 
  GUSTS OF 40 MPH WEDNESDAY AFTERNOON. 

* RELATIVE HUMIDITY...BETWEEN 13 AND 18 PERCENT WEDNESDAY 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

52

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 7, 3:05 PM MDT, 18 minutes earlier.

Area forecast discussion, Oct 7, 3:05 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT MON OCT 7 2013

.DISCUSSION...
SUNSHINE...NEAR NORMAL TEMPS AND A FEW BREEZES CAN CHARACTERIZE THE
WEATHER SO FAR TODAY. MORE QUIET WX IS ON TAP TONIGHT...THOUGH SOME
HIGH CLOUDS WILL CONTINUE TO MOVE INTO THE AREA. THESE CLOUDS...AS
WELL AS SOME WIND ACROSS THE EAST...WILL KEEP TEMPS A FEW DEGREES
WARMER THAN LAST NIGHT.

TEMPS CONTINUE TO CLIMB ON TUESDAY. TEMPS WILL BE UP TO 10 DEGREES
ABOVE NORMAL...MAINLY ACROSS THE EAST. WINDS WILL ALSO INCREASE A
BIT MORE OVER TODAY. TEMPS WILL REMAIN WARM ON WEDNESDAY...AND WINDS
WILL INCREASE FURTHER.

WHILE WE ARE ENJOYING SUNSHINE AND SOME BREEZES...THE NEXT STORM
SYSTEM WILL BE DIVING SOUTH ACROSS THE GREAT BASIN AND BY
THURSDAY...IT WILL EJECT E-NE ACROSS THE FOUR CORNERS AREA. WHEN
THIS OCCURS...MUCH CHANGE WILL BE IN STORE FOR THE LAND OF
ENCHANTMENT. PRECIPITATION WILL BE BACK IN THE FORECAST...MAINLY FOR
NW/NC AREAS.  MUCH OF THE PRECIP SHOULD FALL AS RAIN SINCE IT WILL
BE LARGELY COMING THROUGH DURING THE DAYTIME HOURS.  SOME SNOW IS
POSSIBLE ACROSS THE HIGHEST PEAKS OF THE NORTHERN MTNS...AND SOME
LIGHT ACCUMS ARE POSSIBLE.  IN ADDITION TO THE PRECIP POTENTIAL...
WINDS WILL CRANK UP EVEN FURTHER. MANY AREAS COULD SEE GUSTS UPWARDS
OF 50 MPH...HENCE WIDESPREAD WIND ADVISORIES MAY BE IN THE OFFING.
LAST BUT NOT LEAST...COLDER TEMPERATURES WILL BE USHERED IN FROM
WEST TO EAST BEHIND A COLD FRONT. WESTERLY WINDS WILL REMAIN WINDY
BEHIND THE FRONT...WHICH WILL MAKE IT FEEL COLDER THAN THE ACTUAL
TEMP.

THE FRONT WILL CONTINUE TO PUSH EASTWARD THROUGH THE PLAINS THURSDAY
NIGHT...AND TEMPS ACROSS ALL AREAS WILL BE BELOW NORMAL ON FRIDAY.
THOUGH COOLER...WINDS WILL LESSEN.  BREEZES WILL STILL BE FOUND EAST
OF THE CENTRAL MTN CHAIN ALONG THE I-40 CORRIDOR...BUT MUCH LESS
WIND OVERALL.

WEEKEND LOOKS TO BE QUIET WITH WARMING TEMPS DESPITE SOME ENERGY
DIVING ON THE BACK SIDE OF THIS SYSTEM.  COULD BE SOME BREEZES AND
PERHAPS AN ISOLATED SHOWER ACROSS THE NORTH...BUT OTHERWISE...A
QUIET WEEKEND.

34

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONCERNS FOR TUESDAY AND WEDNESDAY AFTERNOONS
OVER PORTIONS OF THE EASTERN PLAINS. HAVE UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR THE NORTHEAST AND EAST CENTRAL
PLAINS TUESDAY AFTERNOON. HAVE ALSO ISSUED A FIRE WEATHER WATCH FOR
THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS FOR
WEDNESDAY AFTERNOON.

RIDGE OF HIGH PRESSURE OVER NEW MEXICO TODAY WILL SHIFT EAST AS A
DEEPENING TROUGH AND DEVELOPING CLOSED LOW TAKES SHAPE ACROSS THE
WESTERN U.S. THROUGH WEDNESDAY. THE SYSTEM WILL LIFT NORTHEAST
THURSDAY WITH STRONG WINDS POSSIBLE. A SECOND...WEAKER SHORT WAVE
TROUGH MAY CROSS THE STATE FRIDAY INTO SATURDAY.

WARMER AND DRIER CONDITIONS NOTED TODAY ACROSS THE FORECAST AREA. IN
FACT...NEAR CRITICAL FIRE WEATHER CONDITIONS OCCURRING THIS AFTERNOON
IN THE NORTHEAST. RH RECOVERIES TONIGHT WILL ONLY BE FAIR TO POOR.

FLOW ALOFT TO BACK TO THE SOUTHWEST TUESDAY AND STRENGTHEN WHILE A
TIGHTER SURFACE GRADIENT DEVELOPS...RESULTING IN STRONGER WINDS AND
WARMER TEMPERATURES FOR THE EAST. WE EXPECT A FEW HOURS OF CRITICAL
FIRE WEATHER CONDITIONS OVER THE NORTHEAST AND EAST CENTRAL PLAINS
TUESDAY AFTERNOON. HAVE THUS UPGRADED TO A RED FLAG WARNING IN THESE
TWO ZONES.

CLOSED LOW OVER CA WILL SHIFT EAST WEDNESDAY INTO NORTHERN AZ THEN
TURN NE AND WEAKEN SOME AS IT CROSSES NEAR OR NORTH OF THE FOUR
CORNERS REGION THURSDAY. MEANWHILE A SURFACE COLD FRONT WILL SWEEP
ACROSS THE STATE THURSDAY. HIGHER WINDS EXPECTED WEDNESDAY AND
THURSDAY WITH BREEZY TO WINDY CONDITIONS LIKELY AREA WIDE THURSDAY
AND STRONG WINDS POSSIBLE OVER THE WESTERN AND CENTRAL MOUNTAINS
INTO THE NORTHEAST. HAVE ISSUED A FIRE WEATHER WATCH FOR THE
NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FOR
WEDNESDAY AFTERNOON. AN INCREASE IN LOW LEVEL MOISTURE AND COOLER
TEMPERATURES BEHIND THURSDAYS COLD FRONT SHOULD RESULT IN MINIMUM
RH VALUES GREATER THAN 15 PERCENT AREA WIDE ON THURSDAY. BUT NOTE
THIS IS EXPECTED TO BE THE WINDIEST DAY OF THE WEEK. PRECIPITATION
WILL DEVELOP OVER NORTHWEST NM WEDNESDAY NIGHT...THEN INCREASE IN
COVERAGE TO ENCOMPASS THE WESTERN AND NORTHERN AREAS THURSDAY.
PRECIPITATION WILL THEN DIMINISH THURSDAY NIGHT AND FRIDAY. SOME
SNOW IS LIKELY OVER THE NORTHERN MOUNTAIN PEAKS THURSDAY INTO
FRIDAY WITH A FEW TO SEVERAL INCHES ACCUMULATION POSSIBLE.

WINDS WILL EASE ON FRIDAY WITH CHILLY TEMPERATURES AND MOSTLY DRY
CONDITIONS. AT LEAST THIS IS WHAT THE GFS IS INDICATING...AS IT
BRINGS A WEAK TRAILING TROUGH ACROSS THE STATE. THE CANADIAN AND
EUROPEAN BRING A SHARPER TRAILING SYSTEM THROUGH THE STATE LATER
FRIDAY INTO SATURDAY. REGARDLESS...PRECIPITATION LOOKS TO BE BE
MOSTLY LIGHT AND CONFINED TO THE NORTH FOR THE END OF THE WEEK WITH
BELOW NORMAL TEMPERATURES.

THE UPCOMING WEEKEND LOOKS TO BE DRY WITH SOME MODERATION IN
TEMPERATURES. WE WILL NEED TO KEEP AN EYE ON OUR SOUTHEAST ZONES
THOUGH AS RETURN FLOW MOISTURE MAY TRY TO GENERATE A FEW SHOWERS AND
STORMS.

NO VENTILATION CONCERNS UNTIL WE GET TO THE WEEKEND. FAIR TO GOOD RH
RECOVERIES EACH NIGHT THROUGH NEXT WEEKEND...WITH SOME EXCELLENT RH
RECOVERIES IN THE EAST WEDNESDAY NIGHT AND NORTHWEST THURSDAY AND
FRIDAY NIGHTS.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
VFR CIGS AND VIZ NEXT 24 HRS. RIDGE OVER NM WILL SLIDE EAST
THE NEXT 24 HRS AS SFC LOW DEEPENS OVER EASTERN COLORADO. WIND
SPEEDS WILL INCREASE THIS AFTERNOON...WITH PEAK GUSTS AROUND 25
KTS THROUGH 01Z AT KLVS AND KTCC. SPEEDS DROPPING OFF QUICKLY
AFTER 01Z. HIGHER WIND SPEEDS LIKELY ALL TERMINAL SITES TUESDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  38  75  41  72 /   0   0   0   5
DULCE...........................  27  70  31  67 /   0   0   5   5
CUBA............................  33  74  35  68 /   0   0   0   0
GALLUP..........................  29  74  34  67 /   0   0   0   5
EL MORRO........................  29  69  33  67 /   0   0   0   0
GRANTS..........................  29  74  32  70 /   0   0   0   0
QUEMADO.........................  35  72  37  69 /   0   0   0   0
GLENWOOD........................  34  76  37  75 /   0   0   0   0
CHAMA...........................  30  64  32  62 /   0   0   5   5
LOS ALAMOS......................  42  71  43  68 /   0   0   0   0
PECOS...........................  41  68  41  69 /   0   0   0   0
CERRO/QUESTA....................  32  70  35  67 /   0   0   0   0
RED RIVER.......................  25  63  32  57 /   0   0   0   0
ANGEL FIRE......................  23  66  29  65 /   0   0   0   0
TAOS............................  30  71  34  68 /   0   0   0   0
MORA............................  36  71  38  69 /   0   0   0   0
ESPANOLA........................  35  77  39  73 /   0   0   0   0
SANTA FE........................  37  72  40  70 /   0   0   0   0
SANTA FE AIRPORT................  39  75  42  72 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  43  76  46  73 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  46  77  48  74 /   0   0   0   0
ALBUQUERQUE VALLEY..............  40  78  45  75 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  41  78  46  73 /   0   0   0   0
LOS LUNAS.......................  37  78  44  78 /   0   0   0   0
RIO RANCHO......................  43  79  46  75 /   0   0   0   0
SOCORRO.........................  42  82  46  79 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  40  75  44  74 /   0   0   0   0
TIJERAS.........................  43  75  45  74 /   0   0   0   0
MORIARTY/ESTANCIA...............  34  74  39  72 /   0   0   0   0
CLINES CORNERS..................  40  72  42  72 /   0   0   0   0
GRAN QUIVIRA....................  41  73  44  72 /   0   0   0   0
CARRIZOZO.......................  40  75  45  75 /   0   0   0   0
RUIDOSO.........................  43  71  47  69 /   0   0   0   0
CAPULIN.........................  38  78  42  74 /   0   0   0   0
RATON...........................  35  79  39  77 /   0   0   0   0
SPRINGER........................  36  81  39  78 /   0   0   0   0
LAS VEGAS.......................  39  74  40  72 /   0   0   0   0
CLAYTON.........................  46  81  47  80 /   0   0   0   0
ROY.............................  41  79  46  76 /   0   0   0   0
CONCHAS.........................  45  84  48  83 /   0   0   0   0
SANTA ROSA......................  45  82  47  82 /   0   0   0   0
TUCUMCARI.......................  47  85  48  85 /   0   0   0   0
CLOVIS..........................  45  82  46  82 /   0   0   0   0
PORTALES........................  44  83  45  84 /   0   0   0   0
FORT SUMNER.....................  45  82  49  84 /   0   0   0   0
ROSWELL.........................  44  86  48  88 /   0   0   0   0
PICACHO.........................  42  82  46  82 /   0   0   0   0
ELK.............................  43  77  47  76 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 6 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ104-108.

FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ103-104-108.

&&

34
Hazardous weather outlook, Oct 7, 6:07 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 AM MDT MON OCT 7 2013

NMZ501>540-081215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
607 AM MDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A POTENTIALLY INTENSE STRONG STORM SYSTEM MAY IMPACT THE REGION
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. AT THIS TIME THE
GREATEST THREAT APPEARS TO BE STRONG SOUTHWEST WINDS THURSDAY
FOLLOWED BY COLDER TEMPERATURES AND POSSIBLE LIGHT TO LOCALLY
MODERATE SNOW ACCUMULATIONS ACROSS THE NORTHERN HIGH TERRAIN.
THERE IS A SLIGHT CHANCE A FEW STRONG THUNDERSTORMS MAY DEVELOP
NEAR THE TEXAS STATE LINE THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:54 AM MDTFire Weather WatchABQHarding, San Miguel, Union11 hr
Oct 7, 3:23 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.